Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 48, NWS Corpus Christi, TX

May 14, 2015McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 14, 2015, 8:31 PM CDT for McMullen County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2015, 8:31 PM CDT (01:31 UTC)
Expired
May 14, 2015, 11:00 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 130 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
433 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WGUS54 KCRP 150131
FFWCRP
TXC311-150400-
/O.NEW.KCRP.FF.W.0048.150515T0131Z-150515T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
831 PM CDT THU MAY 14 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1100 PM CDT
    
* AT 830 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY 
  THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RADAR 
  ESTIMATES OF THREE TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN. 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TILDEN.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 2857 9847 2838 9846 2837 9872 2856 9871

$$

CB
2 follow-up statements
273 
WGUS74 KCRP 150230
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
930 PM CDT THU MAY 14 2015

TXC311-150400-
/O.CON.KCRP.FF.W.0048.000000T0000Z-150515T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCMULLEN TX-
930 PM CDT THU MAY 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN MCMULLEN COUNTY...

AT 925 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES OF 3 TO 5 INCHES 
OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TILDEN.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LEONCITA 
CREEK...NUECES RIVER...MUSTANG BRANCH...SAN MIGUEL CREEK...FRIO 
RIVER...BILL WALKER CREEK...AND SALT BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 2857 9847 2838 9846 2837 9872 2856 9871

$$

CB
980 
WGUS74 KCRP 150354
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1054 PM CDT THU MAY 14 2015

TXC311-150402-
/O.EXP.KCRP.FF.W.0048.000000T0000Z-150515T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCMULLEN TX-
1054 PM CDT THU MAY 14 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN MCMULLEN COUNTY WILL
EXPIRE AT 1100 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 2857 9847 2838 9846 2837 9872 2856 9871

$$

CB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 7:06 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 14, 7:06 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
706 PM CDT THU MAY 14 2015

.DISCUSSION...UPDATED FOR THE 00Z AVIATION DISCUSSION.

&&

.AVIATION...MOISTURE CONVERGENCE PUSHING FARTHER WEST SHOULD KEEP
QUIET CONDITIONS FOR VCT-ALI-CRP THROUGH THE EVENING...WITH
ISOLATED DEVELOPMENT POSSIBLE FOR LRD. ANY CONVECTION SHOULD WANE
OVER THE NEXT FEW HOURS WITH THE LOSS OF HEATING. LOW LEVEL CLOUDS
WILL BEGIN TO FILL IN LEADING TO MVFR/IFR CIGS LATE
TONIGHT...WITH MVFR/IFR VSBYS. FOCUS FOR CONVECTION TRANSITIONS
TO AROUND AND AFTER 06Z. MODELS CONTINUE TO DEVELOP A WEATHER
SYSTEM MOVING EAST ACROSS THE RIO GRANDE AFFECTING LRD OVERNIGHT
THROUGH FRIDAY MORNING AS THE SYSTEM MOVES EAST-NORTHEAST. IN THE
MEAN TIME...ISOLATED MORNING CONVECTION WILL BE POSSIBLE MOVING
NORTHWARD FOR CRP-ALI-VCT. CHANCES FOR RAIN TAPER OFF THROUGH THE
AFTERNOON WITH CIGS AND VSBYS LIFTING AND IMPROVING THROUGH THE
MID MORNING. LIGHT WINDS OVERNIGHT WILL BECOMING BREEZY ONCE MORE
LATE FRIDAY MORNING/AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 309 PM CDT THU MAY 14 2015/

SHORT TERM (TONIGHT THROUGH FRIDAY)...ISOLD WEAK SHRA/TSRA'S HAVE
DVLPD ACROSS INLAND PORTIONS OF S TX THIS AFTERNOON. AM EXPECTING
CONVECTION TO TAPER OFF BY THIS EVENING...THEN A SHORT WAVE IS PROGD
TO APPROACH S TX OVERNIGHT WITH CONVECTION PRIMARILY AFFECTING THE
NW CWA. THIS SPREADS E ON FRI BUT HIGHEST POPS STILL LOOK TO BE
ACROSS W 2/3RDS OF CWA. THIS IS DUE TO LOWER PWATS/INSTABILITY
ACROSS THE E 1/3RD OF THE CWA. DEWPOINTS HAVE GRADUALLY INCREASED
THUS AM EXPECTING MN TEMPS TONIGHT TO BE A TAD WARMER...ESPECIALLY
EASTERN AREAS. WENT SLIGHTLY BELOW GUIDANCE FOR HIGHS ON
FRI...ESPECIALLY W AREAS DUE TO THE EXPECTED CLOUD COVER/RAIN CHCS.
WINDS ARE PROGD TO INCREASE ACROSS THE COASTAL WATERS OVERNIGHT BUT
SHOULD REMAIN BELOW ADVISORY LEVELS. A GENERALLY WEAK TO MOD ONSHORE
FLOW IS EXPECTED FRI.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...LEAD SHORTWAVE TROUGH
WILL PUSH EAST OF THE REGION FRIDAY NIGHT...RESULTING ONLY IN A
SLIGHT CHANCE OF CONVECTION FRIDAY NIGHT. MAIN UPPER LEVEL SYSTEM
WILL THEN MOVE OUT OF THE FOUR CORNERS REGION SATURDAY AND THEN INTO
THE CENTRAL/NORTHERN PLAINS ON SUNDAY. THIS WILL PLACE SOUTH TEXAS
IN A CONTINUED SOUTHWEST FLOW ALOFT. AT THE SAME TIME...MOISTURE
WILL REMAIN SUFFICIENT ACROSS THE AREA WITH PW VALUES BETWEEN 1.5
AND 1.7 INCHES. AS A RESULT...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS AND WILL KEEP 30 TO
50 POPS IN THE FORECAST. ACTIVE PATTERN WILL PERSIST WITH DAILY
CHANCES OF SHOWERS AND STORMS THROUGH AT LEAST TUESDAY OF NEXT WEEK.
TEMPERATURES THROUGH THE PERIOD WILL BE AROUND NORMAL FOR THIS TIME
OF YEAR...WITH LOWER 90S OUT WEST AND MIDDLE 80S ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  84  76  85  77  /  10  50  20  20  10
VICTORIA          73  83  73  85  75  /  10  40  20  30  10
LAREDO            72  86  74  89  76  /  30  60  20  20  20
ALICE             73  86  74  89  76  /  20  50  20  30  10
ROCKPORT          75  83  76  83  78  /  10  40  10  20  10
COTULLA           71  84  72  87  74  /  40  60  20  30  20
KINGSVILLE        74  86  75  87  76  /  10  50  20  20  10
NAVY CORPUS       75  83  77  83  78  /  10  40  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...AVIATION
Hazardous weather outlook, May 14, 5:08 AM CDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
508 AM CDT THU MAY 14 2015

TXZ229>234-239>247-151015-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
508 AM CDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND
TONIGHT. AN ISOLATED STRONG STORM WILL BE POSSIBLE. BRIEF HEAVY
RAINFALL WILL ALSO BE POSSIBLE WITH THE SHOWERS AND STORMS.

A MODERATE RISK OF RIP CURRENTS WILL EXIST TODAY AND TONIGHT ALONG
GULF FACING BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GREATER CHANCES OF SHOWERS AND THUNDERSTORMS WILL OCCUR FRIDAY.
HEAVY RAINFALL AND A CHANCE OF STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE...ESPECIALLY ACROSS THE BRUSH COUNTRY. ADDITIONAL
CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-151015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
508 AM CDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND
TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
MIDDLE TEXAS COASTAL WATERS FRIDAY THROUGH THE EARLY PART OF NEXT
WEEK.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT INTO
SUNDAY.

In the hours before

Special weather statement, May 14, 8:00 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT THU MAY 14 2015

TXZ229-150130-
LA SALLE-
800 PM CDT THU MAY 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE COUNTY...

AT 759 PM CDT...A STRONG THUNDERSTORM WAS NEAR LOS ANGELES...OR 19
MILES EAST OF COTULLA...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LOS ANGELES.

LAT...LON 2858 9880 2851 9880 2840 9891 2844 9903
      2864 9898
TIME...MOT...LOC 0059Z 205DEG 12KT 2846 9892

CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:47 PM CDTAreal Flood AdvisoryCRPBee, Live Oak118 min
May 14, 8:00 PM CDTSpecial Weather StatementCRPLa Salle30 min
May 14, 8:08 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen112 min
May 14, 8:17 PM CDTAreal Flood WarningCRPNueces24 hr
May 15, 6:23 AM CDTSevere Thunderstorm WarningCRPLa Salle52 min
May 15, 6:42 AM CDTTornado WarningCRPLa Salle33 min
May 15, 7:06 AM CDTSpecial Weather StatementCRPWebb39 min
May 15, 7:10 AM CDTFlash Flood WarningCRPLa Salle3 hr
May 15, 7:20 AM CDTSpecial Weather StatementCRPLa Salle25 min
May 15, 7:28 AM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen47 min
May 15, 7:32 AM CDTSevere Thunderstorm WarningCRPLa Salle, Webb43 min
May 15, 7:38 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more11 hr
May 15, 7:42 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
May 15, 8:17 AM CDTSpecial Weather StatementCRPLa Salle, McMullen43 min
May 15, 8:25 AM CDTFlash Flood WarningCRPLa Salle, Webb6 hr
May 15, 9:43 AM CDTFlash Flood WarningCRPLa Salle, McMullen6 hr
May 15, 9:52 AM CDTSpecial Weather StatementCRPLive Oak23 min
May 15, 10:14 AM CDTSevere Thunderstorm WarningCRPBee, Live Oak46 min
May 15, 10:48 AM CDTSpecial Weather StatementCRPDuval42 min
May 15, 10:51 AM CDTFlash Flood WarningCRPLive Oak3 hr
May 15, 11:08 AM CDTFlash Flood WarningCRPDuval, Jim Wells3 hr
May 15, 11:28 AM CDTFlash Flood WarningCRPBee, Live Oak3 hr
May 15, 11:34 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Nueces41 min
May 15, 12:02 PM CDTFlash Flood WarningCRPNueces3 hr
May 15, 12:02 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio43 min
May 15, 12:07 PM CDTSpecial Marine WarningCRP113 min
May 15, 12:25 PM CDTFlash Flood WarningCRPGoliad3 hr
May 15, 12:33 PM CDTSevere Thunderstorm WarningCRPAransas, Nueces, San Patricio42 min
May 15, 12:42 PM CDTTornado WarningCRPNueces33 min
May 15, 12:47 PM CDTFlash Flood WarningCRPNueces, San Patricio3 hr
May 15, 12:48 PM CDTSevere Thunderstorm WarningCRPKleberg42 min
May 15, 1:00 PM CDTTornado WarningCRPNueces30 min
May 15, 1:03 PM CDTFlash Flood WarningCRPAransas, Goliad, Refugio, San Patricio, Victoria3 hr
May 15, 1:12 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Refugio, San Patricio, Victoria48 min
May 15, 1:19 PM CDTTornado WarningCRPAransas, Refugio26 min
May 15, 1:23 PM CDTFlash Flood WarningCRPKleberg3 hr
May 15, 1:29 PM CDTTornado WarningCRPAransas, Nueces, San Patricio31 min
May 15, 1:33 PM CDTSpecial Marine WarningCRP87 min
May 15, 1:40 PM CDTTornado WarningCRPVictoria35 min
May 15, 1:51 PM CDTTornado WarningCRPAransas, Calhoun, Refugio39 min
May 15, 2:12 PM CDTRiver Flood WarningCRPLive Oak8 days
May 15, 2:12 PM CDTRiver Flood WarningCRPBee49 hr
May 15, 2:12 PM CDTRiver Flood WarningCRPNueces44 hr
May 15, 2:24 PM CDTRiver Flood WarningCRPMcMullen5 days
May 15, 2:24 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria6 days
May 15, 2:24 PM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria52 days
May 15, 2:29 PM CDTFlash Flood WarningCRPBee, Jim Wells, Live Oak, Nueces, San Patricio3 hr
May 15, 2:39 PM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio3 hr
May 15, 2:41 PM CDTSpecial Marine WarningCRP2 hr
May 15, 3:41 PM CDTFlash Flood WarningCRPAransas, Nueces, Refugio, San Patricio2 hr
May 15, 6:00 PM CDTAreal Flood WarningCRPNueces24 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.